Alert archive / Tennessee / Special Weather Statements in 2018
Special Weather Statement, NWS Morristown, TN
NWS Morristown, TN issued this special weather statement at May 10, 2018, 2:21 PM EDT for 5 counties in Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2018, 2:21 PM EDT (18:21 UTC)
- Expired
- May 10, 2018, 3:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Morristown, TN
Counties Bradley County, TN, Hamilton County, TN, Marion County, TN, Polk County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 73 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
923
WWUS84 KMRX 101821
SPSMRX
Special Weather Statement
National Weather Service Morristown TN
221 PM EDT THU MAY 10 2018
NCZ060-TNZ081>085-098>102-101900-
Cherokee NC-Sequatchie TN-Rhea TN-Bledsoe TN-West Polk TN-
East Polk TN-Marion TN-Bradley TN-Hamilton TN-Meigs TN-McMinn TN-
221 PM EDT THU MAY 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEROKEE...
SOUTHWESTERN RHEA...BRADLEY...SOUTHWESTERN MEIGS...SEQUATCHIE...
SOUTHWESTERN BLEDSOE...POLK...SOUTHWESTERN MCMINN...MARION AND
HAMILTON COUNTIES UNTIL 300 PM EDT/200 PM CDT/...
At 221 PM EDT/121 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Tracy City to near
Benton. Movement was southeast at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Chattanooga, Cleveland, Dunlap, Jasper, Benton, Ducktown,
Soddy-Daisy, Signal Mountain, Walden, Lakesite, Whitwell, Charleston,
Ridgeside, Harrison, East Cleveland, South Cleveland, Fairmount,
Wildwood Lake, Red Bank and Collegedale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3498 8557 3522 8574 3524 8569 3529 8571
3532 8557 3536 8551 3541 8549 3543 8554
3549 8554 3551 8557 3556 8545 3531 8460
3499 8417
TIME...MOT...LOC 1821Z 310DEG 33KT 3530 8570 3524 8470
$$
05/MAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at May 10, 1:35 PM EDT, 46 minutes earlier.
Area forecast discussion, May 10, 1:35 PM EDT, 46 minutes before
Area Forecast Discussion National Weather Service Morristown TN 135 PM EDT Thu May 10 2018 .AVIATION... VFR conditions currently across the terminals with a line of showers and storms approaching from the west. Expect TYS and TRI will see TSRA around 18-20Z as the line moves through with visibilities down to IFR at times. For now, it appears that most of the activity will remain north of CHA and have left things dry there. After around 20-21z, expect the remainder of the TAF period will be dry with the possibility of some patchy MVFR fog at TRI near sunrise. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && MA
Hazardous weather outlook, May 10, 3:25 AM EDT, 10 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 325 AM EDT Thu May 10 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-110730- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 325 AM EDT Thu May 10 2018 /225 AM CDT Thu May 10 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight A weak frontal boundary will move into the area today. Isolated to scattered thunderstorms are possible, a few of which could become strong to severe. The primary threats with the strongest storms will be damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible today.
In the hours before
Special weather statement, May 10, 12:48 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Morristown TN
1248 PM EDT THU MAY 10 2018
TNZ013-014-036>038-069-070-101730-
Anderson TN-Jefferson TN-Claiborne TN-Union TN-Campbell TN-
Grainger TN-Knox TN-
1248 PM EDT THU MAY 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLAIBORNE...NORTHEASTERN
ANDERSON...NORTHEASTERN KNOX...NORTHWESTERN JEFFERSON...CENTRAL
CAMPBELL...WESTERN GRAINGER AND UNION COUNTIES UNTIL 130 PM EDT...
At 1248 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wilkerson to Jacksboro. Movement was
southeast at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
La Follette, Maynardville, New Tazewell, Tazewell, Plainview,
Jacksboro, Caryville, Blaine, Lake City, Norris, Luttrell, Norris Dam
State Park, Lone Mountain, Rose Hill, Big Ridge State Park, Cove Lake
State Park, Clairfield, Fincastle, White Oak and Springdale.
LAT...LON 3659 8389 3641 8344 3637 8346 3638 8350
3635 8354 3637 8359 3633 8368 3621 8370
3618 8373 3612 8366 3612 8368 3609 8371
3617 8374 3616 8391 3619 8395 3613 8402
3633 8430 3659 8402
TIME...MOT...LOC 1648Z 302DEG 26KT 3653 8399 3635 8418
05/MASpecial weather statement, May 10, 1:19 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Morristown TN
119 PM EDT THU MAY 10 2018
TNZ014>016-037>039-042-VAZ005-101800-
Claiborne TN-Hamblen TN-Northwest Greene TN-Hancock TN-Union TN-
Grainger TN-Hawkins TN-Scott VA-
119 PM EDT THU MAY 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HAWKINS...EASTERN
CLAIBORNE...HANCOCK...WESTERN GREENE...GRAINGER...NORTHEASTERN
UNION...CENTRAL HAMBLEN...SOUTHWESTERN LEE AND SOUTHWESTERN SCOTT
COUNTIES UNTIL 200 PM EDT...
At 118 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Harrogate to near New Tazewell to 7 miles
southwest of Tazewell to 7 miles north of Maynardville. Movement was
east at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Morristown, Sneedville, Rutledge, New Tazewell, Bean Station,
Tazewell, Russellville, Harrogate, Springdale, Lone Mountain, Howard
Quarter, Thorn Hill, Evanston, Rose Hill, Treadway, Sharps Chapel,
Sandlick, Mooresburg, Powell River Preserve and St. Clair.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3659 8298 3648 8300 3619 8314 3630 8390
3640 8372 3649 8367 3660 8365
TIME...MOT...LOC 1718Z 270DEG 41KT 3656 8363 3649 8364 3640 8369 3636
8380
05/MASpecial weather statement, May 10, 2:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Morristown TN
221 PM EDT THU MAY 10 2018
NCZ060-TNZ081>085-098>102-101900-
Cherokee NC-Sequatchie TN-Rhea TN-Bledsoe TN-West Polk TN-
East Polk TN-Marion TN-Bradley TN-Hamilton TN-Meigs TN-McMinn TN-
221 PM EDT THU MAY 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEROKEE...
SOUTHWESTERN RHEA...BRADLEY...SOUTHWESTERN MEIGS...SEQUATCHIE...
SOUTHWESTERN BLEDSOE...POLK...SOUTHWESTERN MCMINN...MARION AND
HAMILTON COUNTIES UNTIL 300 PM EDT/200 PM CDT/...
At 221 PM EDT/121 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Tracy City to near
Benton. Movement was southeast at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Chattanooga, Cleveland, Dunlap, Jasper, Benton, Ducktown,
Soddy-Daisy, Signal Mountain, Walden, Lakesite, Whitwell, Charleston,
Ridgeside, Harrison, East Cleveland, South Cleveland, Fairmount,
Wildwood Lake, Red Bank and Collegedale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3498 8557 3522 8574 3524 8569 3529 8571
3532 8557 3536 8551 3541 8549 3543 8554
3549 8554 3551 8557 3556 8545 3531 8460
3499 8417
TIME...MOT...LOC 1821Z 310DEG 33KT 3530 8570 3524 8470
05/MAThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 12:48 PM EDT | Special Weather Statement | MRX | Campbell, Union | 42 min |
| May 10, 1:19 PM EDT | Special Weather Statement | MRX | Claiborne, Grainger, Hamblen, Hancock | 41 min |
| May 10, 2:59 PM EDT | Special Weather Statement | MRX | Bradley, Hamilton, Polk | 46 min |
| May 10, 3:41 PM EDT | Special Weather Statement | MRX | Marion | 19 min |
| May 10, 3:58 PM EDT | Special Weather Statement | MRX | Marion | 47 min |
| May 10, 6:32 PM EDT | Special Weather Statement | MRX | Hawkins | 43 min |
| May 10, 6:48 PM EDT | Severe Thunderstorm Warning | MRX | Johnson, Sullivan | 57 min |
| May 10, 7:21 PM EDT | Special Weather Statement | MRX | Greene | 39 min |
| May 10, 7:56 PM EDT | Special Weather Statement | MRX | Greene | 49 min |
| May 10, 7:59 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Unicoi, Washington | 43 min |
| May 10, 5:11 PM EDT | Special Weather Statement | MRX | Russell, Washington | 49 min |
| May 10, 6:31 PM EDT | Special Weather Statement | MRX | Washington | 44 min |
Nearby
Special Weather Statements in Tennessee, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.